MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXSK0122
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a cardiac perforation and pericardial effusion (pe) occurred.The procedure was cancelled.During a concomitant atrial fibrillation ablation and watchman procedure, a versacross access solution was selected for use.There was a trace effusion prior to the procedure.The atrial fibrillation ablation performed with a non-boston scientific (affera) system.The ablation was completed without complication.Afterward, the physician elected to perform a sheath exchange and initially placed a short 16f introducer sheath.During this process, the wire was inadvertently withdrawn from the left atrium, resulting in loss of transseptal access.The physician re-crossed the septum using the versacross fixed-curve system under 2d intracardiac echocardiography (ice) guidance.As the transesophageal echocardiogram (tee) physician had not yet arrived, the sheath exchange proceeded using ice alone.The wire appeared appropriately positioned in the left superior pulmonary vein during the exchange according to the ice view, after which the wire was removed and a non-boston scientific pigtail catheter was inserted.At no point did the watchman double-curve sheath enter the left atrial appendage.Once the tee physician arrived, visualization confirmed the sheath was outside of the appendage.However, the pigtail catheter could not be clearly visualized.A contrast injection was performed, which confirmed the sheath and pigtail were not within the appendage.The contrast staining was observed, and a developing pericardial effusion became evident on tee.The patient remained hemodynamically stable at that time.The watchman sheath was immediately removed, and preparations were made for pericardiocentesis.The effusion continued to enlarge.Initial attempts at drainage were unsuccessful.Patient's blood pressure was trending downward.An interventionalist subsequently arrived and successfully performed pericardiocentesis, removing approximately 1,000 ml of bright red blood.The patient was then transferred to surgery.The physician's working assumption was a tear of the left atrial appendage; however, the exact source and timing of the injury remain unclear.Potential points of concern include the wire during the transseptal recross or the pigtail catheter, though a definitive location of the bleeding could not be determined and was not obvious.The patient was hospitalized beyond standard of care.The patient was not under warfarin at the time but they were under eliquis.The physician did a lot of maneuvering with the wire and a limited ice images were noted.The device is not expected to be returned for analysis.
 
Event or Problem Description
It was reported that a cardiac perforation and pericardial effusion (pe) occurred.The procedure was cancelled.During a concomitant atrial fibrillation ablation and watchman procedure, a versacross access solution was selected for use.There was a trace effusion prior to the procedure.The atrial fibrillation ablation performed with a non-boston scientific (affera) system.The ablation was completed without complication.Afterward, the physician elected to perform a sheath exchange and initially placed a short 16f introducer sheath.During this process, the wire was inadvertently withdrawn from the left atrium, resulting in loss of transseptal access.The physician re-crossed the septum using the versacross fixed-curve system under 2d intracardiac echocardiography (ice) guidance.As the transesophageal echocardiogram (tee) physician had not yet arrived, the sheath exchange proceeded using ice alone.The wire appeared appropriately positioned in the left superior pulmonary vein during the exchange according to the ice view, after which the wire was removed and a non-boston scientific pigtail catheter was inserted.At no point did the watchman double-curve sheath enter the left atrial appendage.Once the tee physician arrived, visualization confirmed the sheath was outside of the appendage.However, the pigtail catheter could not be clearly visualized.A contrast injection was performed, which confirmed the sheath and pigtail were not within the appendage.The contrast staining was observed, and a developing pericardial effusion became evident on tee.The patient remained hemodynamically stable at that time.The watchman sheath was immediately removed, and preparations were made for pericardiocentesis.The effusion continued to enlarge.Initial attempts at drainage were unsuccessful.Patient's blood pressure was trending downward.An interventionalist subsequently arrived and successfully performed pericardiocentesis, removing approximately 1,000 ml of bright red blood.The patient was then transferred to surgery.The physician's working assumption was a tear of the left atrial appendage however, the exact source and timing of the injury remain unclear.Potential points of concern include the wire during the transseptal recross or the pigtail catheter, though a definitive location of the bleeding could not be determined and was not obvious.The patient was hospitalized beyond standard of care.The patient was not under warfarin at the time but they were under eliquis.The physician did a lot of maneuvering with the wire and a limited ice images were noted.The device is not expected to be returned for analysis.It was further confirmed that the la access was not lost with the versacross wire, physician was using a different non-boston scientific long wire when doing sheath exchanges and adding on a 16 french short sheath.The physician accidentally pulled the wire and dilator right out and lost transeptal access.The physician may have accidentally punctured the appendage when he re-crossed transseptal because he was only using ice.Act was therapeutic.The patient has been discharged.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated fields describe event or problem (b5), in section b - adverse event or product problem and device code (f10 and h6), in sections f - user facility / importer report information and h - device manufacturers only.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23854561
Report Number2124215-2025-92124
Device Sequence Number10374924
Product Code DXF
UDI-Device Identifier00685447019824
UDI-Public(01)00685447019824(17)280618(10)37725259
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Device Lot Number0037725259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/07/2026
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient RaceWhite